Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 70, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 11, 2007, 10:24 PM MDT for Phillips County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2007, 10:24 PM MDT (04:24 UTC)
- Expired
- Jun 11, 2007, 10:43 PM MDT
- In force
- 19 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Phillips County, CO
The radar
The Goodland radar (KGLD), 154 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 3006 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 120425 SVRBOU COC095-120515- /O.NEW.KBOU.SV.W.0070.070612T0424Z-070612T0515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1024 PM MDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PHILLIPS COUNTY IN NORTHEAST COLORADO * UNTIL 1115 PM MDT * AT 1024 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PAOLI...OR ABOUT 8 MILES WEST OF HOLYOKE...MOVING NORTH AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAGES... PAOLI AND FAIRFIELD. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4057 10255 4052 10241 4074 10213 4075 10250 $$ BARJENBRUCH
1 follow-up statement
000 WWUS55 KBOU 120443 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1042 PM MDT MON JUN 11 2007 COC095-120452- /O.CAN.KBOU.SV.W.0070.000000T0000Z-070612T0515Z/ PHILLIPS CO- 1042 PM MDT MON JUN 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PHILLIPS COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. A SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1145 PM MDT. HEAVY RAIN WILL CAUSE SMALL CREEKS AND STREAMS TO RISE...AND PRODUCE MINOR FLOODING OF LOW LYING AREAS. LAT...LON 4057 10255 4052 10241 4074 10213 4075 10250 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:45 PM MDT, 7 hours 39 minutes earlier.
Area forecast discussion, Jun 11, 2:45 PM MDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT MON JUN 11 2007 .SHORT TERM...AS LIKE YESTERDAY AFTERNOON...SFC DEWPOINTS HAVE MIXED OUT TO AROUND 30 OVER THE FRONT RANGE...WHILE LINE OF CONVECTION ALREADY FIRING ACROSS THE FAR PLAINS ACROSS WASHINGTON AND LOGAN COUNTIES. STILL COULD SEE A FEW SEVERE STORMS ACROSS THE NERN CORNER THRU THIS EVENING WITH BETTER MOISTURE AND STRONGER SHEAR. SFC BASED CAPES SHOW NEAR 2000J/KG ACROSS THE NERN CORNER THIS EVENING. FURTHER WEST...CAPES ONLY AROUND 500-800J/KG SO GUSTY WINDS AND LIGHTNING WILL BE THE MAIN THREATS. NEXT WEATHER MAKER ACROSS NRN BAJA WITH PRETTY GOOD SLUG OF MSTR ACROSS ERN AZ AND WRN NEW MEXICO. THIS MSTR PROGGED TO MOVE INTO COLORADO LATER TNT AND TUESDAY WITH THE OPEN WAVE ACROSS 4 CORNERS BY TUE AM. BOTH GFS/NAM SHOWING QUITE A BIT OF QPF OVER NERN CO EVEN TUE AM. FCST SOUNDINGS LOOK ON THE STABLE SIDE AND WILL OPT TO KEEP POPS IN THE SCT RANGE. WILL CONTINUE THE LIKELY POPS OVER THE EASTERN PLAINS IN THE AFTN AS INSTABILITY INCREASES. MSTR DEEPENS AS WELL WITH WITH SHALLOW UPSLOPE FLOW. THE SEVERE THREAT LOOKS LOWER TUESDAY BUT WITH PW VALUES NEARING 1.50...HEAVY RAINS AND MINOR FLOODING LOOK TO BE ON TAP OVER THE PLAINS. MUCH COOLER FOR AFTERNOON HIGHS ON TUESDAY WITH READINGS REMAINING IN THE 70S OVER THE PLAINS. .LONG TERM...UPR WAVE OVR AZ WL BCM ENTRAINED IN UPR TROF TUESDAY. BY TUES EVENING...THIS FEATURE WL BE OVR THE NERN PLAINS WITH A DP BATCH OF ACCOMPANYING MSTR. NAM 12 OVERESTIMATES THE MSTR BY DEPICTING PRECIP WATER OF NRLY AN INCH AND A QUARTER OVR THE NERN PLAINS TUES EVENING. BUT WITH UNSTABLE AIRMASS AND SFC MSTR CONVERGENCE OVR THE PLAINS...THUNDERSTORMS APPEAR LIKELY IN THE NORTHEAST CORNER. SOME HVY RAIN WL BE POSSIBLE...GENERALLY EAST OF FORT MORGAN. WL INCRS POPS TO LIKELY IN THIS AREA TMRW NGT. DIFFERENT STORY ON THE FNT RANGE...NOT AT ALL CONVINCED ANY NELY FLOW WL DVLP ON THE FNT RANGE AS PROGGED BY NAM12...PREFER THE GFS SOLN OF DRY NWLY FLOW AND MUCH LESS PRECIP. DRIER NLY FLOW WL DVLP WED BEHIND THE TROF. TEMPS WL STAY ON THE COOL SIDE WITH MAX TEMPS IN THE 70S. SOME ISOLD TSTMS PSBL IN THE AFTN...MAINLY IN THE MTNS. BUT OVERALL...NOT EXPECTING MUCH AS ATMS SHOULD DRY OUT QUITE A BIT PRIOR TO AFTN INSTABILITY. KEEPING CURRENT ISOLD POPS IN PLACE. FOR THURSDAY AND BEYOND...STG RDG OF HIGH PRESSURE WL DVLP ON THE WEST SLOPE AND GREAT BASIN. H7 TEMPS WL BE OVR 16 C WEST OF THE DIVIDE. EVEN THOUGH WHILE RIDGE AXIS APPEARS TO LIE TO THE WEST OF THE DISTRICT...WE WILL PRBLY HIT SOME 90S ON THE PLAINS BY FRIDAY AND PSBLY SAT. BY SUNDAY...A STRONG SYSTEM FROM THE PACIFIC NW WL MOV INTO THE NRN ROCKIES WITH A STG COLD FRONT REACHING THE PLAINS AND BREAKING THE HEAT BY MONDAY OR TUES. && .AVIATION...OUTFLOW BOUNDARIES FROM WEAK CONVECTION FROM FOOTHILLS AND BROUNDARIES COMING BACK FROM WEST WILL CREATE SOME VARIABLE AND GUSTY WINDS THROUGH 03Z. HIGHER GUSTS WITH BOUNDARIES UP TO 40KT. VFR CONDITONS EXPECTED THRU 18Z TUE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SWE/046
Hazardous weather outlook, Jun 11, 10:43 AM MDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1043 AM MDT MON JUN 11 2007 COZ030>051-121200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1043 AM MDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS AFTER 12 PM...THEN SPREAD ACROSS THE URBAN CORRIDOR AND ADJACENT PLAINS TOWARDS MID AFTERNOON...AND EVENTUALLY THE FAR NORTHEAST PLAINS AFTER 4 PM. A FEW STORMS MAY BECOME SEVERE OVER THE FAR NORTHEAST PLAINS...MAINLY EAST OF A LINE FROM LIMON TO FORT MORGAN. INCREASING SOUTHEAST WINDS ON THE PLAINS WILL ALLOW LOW LEVEL MOISTURE TO REMAIN HIGHER ALONG WITH STRONGER SHEAR. SEVERE STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS TO 60 MPH. FURTHER WEST ACROSS THE URBAN CORRIDOR AND FOOTHILLS...THE MAIN THREAT WILL BE GUSTY WINDS TO 45 MPH...LIGHTNING AND BRIEF RAIN. STORMS WILL END OVER THE FRONT RANGE THIS EVENING...BUT MAY CONTINUE THROUGH MIDNIGHT OVER THE PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE UPPER LEVEL TROUGH WILL CONTINUE MOVE ACROSS THE DISTRICT TUESDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. TEMPERATURES WILL BE MUCH COOLER WITH HIGH TEMPERATURES UP TO 15 DEGREES COOLER THAN MONDAY. DUE TO ABUNDANT LOW AND MID LEVEL MOISTURE ON THE EASTERN PLAINS...THUNDERSTORMS WILL BE LIKELY ON THE PLAINS EAST OF DENVER TUESDAY EVENING AS THE TROUGH MOVES EASTWARD. SOME STORMS MAY PRODUCE SOME HEAVY RAIN IN AREAS GENERALLY EAST AND NORTHEAST OF FORT MORGAN. COOLER TEMPERATURES WILL LAST INTO WEDNESDAY AS THE REGION REMAINS UNDER WEAK NORTHWEST FLOW ALOFT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON. AFTER WEDNESDAY...A DOMINATING RIDGE OF HIGH PRESSURE WILL DEVELOP ACROSS THE WEST SLOPE. TEMPERATURES WILL LIKELY REACH THE 90 DEGREE MARK ON THE PLAINS DURING THE LATTER HALF OF THE WEEK. THURSDAY LOOKS DRY AT THIS TIME...BUT BY FRIDAY...JUST ENOUGH MOISTURE WILL RETURN TO THE AREA TO ALLOW ISOLATED THUNDERSTORMS TO DEVELOP IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE FAR NORTHEAST PLAINS AFTER 4 PM. ENTREKIN/046
In the hours before
Local storm report, Jun 11, 4:35 PM MDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
435 PM MDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 S OVID 40.90N 102.39W
06/11/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 11, 5:16 PM MDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
516 PM MDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 6 S JULESBURG 40.90N 102.26W
06/11/2007 M0.88 INCH SEDGWICK CO TRAINED SPOTTER
0513 PM HAIL 5 SE JULESBURG 40.94N 102.20W
06/11/2007 M0.75 INCH SEDGWICK CO AMATEUR RADIO
0508 PM HAIL 8 S JULESBURG 40.87N 102.26W
06/11/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
0504 PM HAIL 6 SE JULESBURG 40.93N 102.18W
06/11/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
THUNDERSTORM WINDS ESTIMATED 70 MPH.
0454 PM HAIL 4 S OVID 40.90N 102.39W
06/11/2007 M0.88 INCH SEDGWICK CO TRAINED SPOTTER
0425 PM HAIL 4 S OVID 40.90N 102.39W
06/11/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 11, 6:39 PM MDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
639 PM MDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 12 SE JULESBURG 40.86N 102.10W
06/11/2007 M1.00 INCH SEDGWICK CO TRAINED SPOTTER
0514 PM HAIL 6 S JULESBURG 40.90N 102.26W
06/11/2007 M0.88 INCH SEDGWICK CO TRAINED SPOTTER
0513 PM HAIL 5 SE JULESBURG 40.94N 102.20W
06/11/2007 M0.75 INCH SEDGWICK CO AMATEUR RADIO
0508 PM HAIL 8 S JULESBURG 40.87N 102.26W
06/11/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
0504 PM HAIL 6 SE JULESBURG 40.93N 102.18W
06/11/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
THUNDERSTORM WINDS ESTIMATED 70 MPH.
0454 PM HAIL 4 S OVID 40.90N 102.39W
06/11/2007 M0.88 INCH SEDGWICK CO TRAINED SPOTTER
0445 PM HAIL JULESBURG 40.99N 102.26W
06/11/2007 M0.88 INCH SEDGWICK CO TRAINED SPOTTER
0425 PM HAIL 4 S OVID 40.90N 102.39W
06/11/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 11, 9:07 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
907 PM MDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 5 E SIXTEEN-MILE CORNER 40.77N 102.13W
06/11/2007 M0.88 INCH SEDGWICK CO TRAINED SPOTTER
0528 PM HAIL 12 SE JULESBURG 40.86N 102.10W
06/11/2007 M1.00 INCH SEDGWICK CO TRAINED SPOTTER
0514 PM HAIL 6 S JULESBURG 40.90N 102.26W
06/11/2007 M0.88 INCH SEDGWICK CO TRAINED SPOTTER
0513 PM HAIL 5 SE JULESBURG 40.94N 102.20W
06/11/2007 M0.75 INCH SEDGWICK CO AMATEUR RADIO
0508 PM HAIL 8 S JULESBURG 40.87N 102.26W
06/11/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
0504 PM HAIL 6 SE JULESBURG 40.93N 102.18W
06/11/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
THUNDERSTORM WINDS ESTIMATED 70 MPH.
0454 PM HAIL 4 S OVID 40.90N 102.39W
06/11/2007 M0.88 INCH SEDGWICK CO TRAINED SPOTTER
0445 PM HAIL JULESBURG 40.99N 102.26W
06/11/2007 M0.88 INCH SEDGWICK CO TRAINED SPOTTER
0425 PM HAIL 4 S OVID 40.90N 102.39W
06/11/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:05 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 25 min |
| Jun 11, 8:58 PM MDT | Flash Flood Warning | BOU | Sedgwick | 3 hr |
| Jun 12, 9:23 AM MDT | Flash Flood Watch | BOU | Logan, Phillips, Sedgwick | 16 hr |
| Jun 12, 11:15 AM MDT | Flash Flood Warning | BOU | Phillips | 2 hr |
| Jun 12, 11:46 AM MDT | Flash Flood Warning | BOU | Sedgwick | 3 hr |
| Jun 12, 1:14 PM MDT | Flash Flood Warning | BOU | Phillips | 3 hr |
| Jun 12, 2:41 PM MDT | Flash Flood Warning | BOU | Sedgwick | 94 min |
| Jun 12, 4:14 PM MDT | Flash Flood Warning | BOU | Phillips, Sedgwick | 6 hr |
| Jun 12, 4:36 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 39 min |
| Jun 12, 5:13 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.